The authors reported that Clozapine is the most effective treatment available for treatment-resistant schizophrenia; however, it is also associated with a large array of adverse effects that limits its tolerability. A number of previous case reports have noted an association between clozapine and stuttering, however the rate of this possible adverse effect is yet to be established. In this paper, the authors present six cases of patients treated with clozapine who developed stuttering. Clozapine was associated with stuttering in 0.92% of individuals treated with clozapine in the region. Clozapine-induced stuttering was associated with an increase in treatment dose or with dose titration at initiation of clozapine in five individuals, with dose reduction or slower dose titration associated with a cessation of stuttering in these cases. This is the largest case series to date examining clozapine-induced stuttering and indicates that clozapine-induced stuttering is a relatively common adverse effect that can be managed by a slower titration of clozapine dosage or a modest reduction in dose in most cases. Therapeutic Advanced in Psychopharmacology, doi:10.1177/2045125315590060
Murphy, Ruth, Gallagher, Anne, Sharma, Kapil, Ali, Tariq, Lewis, Elizabeth, Murray, Ivan, and Hallahan, Brian. (2015). Clozapine-induced stuttering: an estimate of prevalence in the west of Ireland.